Alert archive / Idaho / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 16, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jun 13, 2006, 8:17 AM PDT for Benewah County, Kootenai County, Idaho; Spokane County, Whitman County, Washington. It was in force for 58 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2006, 8:17 AM PDT (15:17 UTC)
- Expired
- Jun 13, 2006, 9:15 AM PDT
- In force
- 58 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
Counties Benewah County, ID, Kootenai County, ID, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 43 km from the middle of the area, began a volume at 15:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 8:28 AM PDT | HAIL 1.75 | Post Falls, ID | |
| Jun 13, 8:40 AM PDT | HAIL 0.5 | 2 Nnw Hauser, ID | HVY RAIN DIME SIZE HAIL |
| Jun 13, 8:40 AM PDT | HAIL 0.75 | 2 Nnw Hauser, ID | HVY RAIN DIME SIZE HAIL |
| Jun 13, 8:40 AM PDT | HAIL 0.75 | Post Falls, ID | 3/4 INCH HAIL |
| Jun 13, 8:45 AM PDT | HAIL 0.5 | 1 N Hauser, ID | DIME SIZE HAIL |
| Jun 13, 8:45 AM PDT | HAIL 0.75 | 1 N Hauser, ID | DIME SIZE HAIL |
| Jun 13, 8:45 AM PDT | HAIL 0.88 | Newman Lake, WA | |
| Jun 13, 8:47 AM PDT | HAIL 0.5 | Green Acres, WA | DIME SIZE HAIL |
| Jun 13, 8:47 AM PDT | HAIL 0.75 | Green Acres, WA | DIME SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 3.3 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 163 J/kg
- Mixed-layer CIN
- -275 J/kg
- Mixed-layer LCL
- 1151 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS56 KOTX 131517
SVROTX
IDC009-055-WAC063-075-131615-
/O.NEW.KOTX.SV.W.0016.060613T1517Z-060613T1615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
817 AM PDT TUE JUN 13 2006
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN SPOKANE COUNTY IN EASTERN WASHINGTON
NORTHEASTERN WHITMAN COUNTY IN EASTERN WASHINGTON
WESTERN BENEWAH COUNTY IN THE PANHANDLE OF IDAHO
WESTERN KOOTENAI COUNTY IN THE PANHANDLE OF IDAHO
THIS INCLUDES THE CITIES OF...RATHDRUM...POST FALLS
* UNTIL 915 AM PDT
* AT 810 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 18 MILES
SOUTHWEST OF PLUMMER TO 10 MILES SOUTHWEST OF PLUMMER TO 11 MILES
SOUTH OF PLUMMER...OR ALONG A LINE EXTENDING FROM 25 MILES
SOUTHEAST OF CHENEY TO 24 MILES WEST OF ST. MARIES TO 20 MILES
SOUTHWEST OF ST. MARIES...AND MOVING NORTH AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PLUMMER BY 825 AM PDT
LIBERTY LAKE BY 850 AM PDT
DISHMAN...OTIS ORCHARDS AND GREEN ACRES BY 855 AM PDT
MILLWOOD AND TRENTWOOD BY 900 AM PDT
POST FALLS AND HAUSER BY 905 AM PDT
RATHDRUM BY 915 AM PDT
IN ADDITION TO LARGE HAIL AND POTENTIALLY DAMAGING
WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 4715 11735 4723 11708 4707 11684 4788 11684
4793 11708 4796 11736
$$
FX3 follow-up statements
000
WWUS56 KOTX 131530
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
828 AM PDT TUE JUN 13 2006
IDC009-WAC075-131538-
/O.CAN.KOTX.SV.W.0016.000000T0000Z-060613T1615Z/
WHITMAN WA-BENEWAH ID-
828 AM PDT TUE JUN 13 2006
...THE SEVERE THUNDERSTORM WARNING FOR BENEWAH AND WHITMAN COUNTIES
IS CANCELLED...
LAT...LON 4794 11719 4794 11706 4789 11684 4739 11683
4737 11689 4737 11702 4731 11705 4731 11737
4734 11735 4797 11734
$$
IDC055-WAC063-131615-
/O.CON.KOTX.SV.W.0016.000000T0000Z-060613T1615Z/
KOOTENAI ID-SPOKANE WA-
828 AM PDT TUE JUN 13 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM PDT
FOR EASTERN SPOKANE AND WESTERN KOOTENAI COUNTIES...
AT 823 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
FAIRFIELD TO ROCKFORD TO WORLEY...OR ALONG A LINE EXTENDING FROM 19
MILES SOUTHEAST OF CHENEY TO 21 MILES SOUTH OF POST FALLS TO 17 MILES
SOUTH OF COEUR DALENE...MOVING NORTH AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
VALLEYFORD BY 835 AM PDT
MICA BY 840 AM PDT
HUETTER AND LIBERTY LAKE BY 845 AM PDT
VERADALE...OPPORTUNITY...DISHMAN AND MILLWOOD BY 850 AM PDT
TRENTWOOD AND RATHDRUM BY 855 AM PDT
ADDITIONALLY A POTENTIALLY SEVERE STORM IS DEVELOPING OVER POST
FALLS MOVING NORTH AT 30 MPH.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
HAIL UP TO NEARLY AN INCH IN DIAMETER HAS BEEN REPORTED NEAR TEKOA
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 4794 11719 4794 11706 4789 11684 4739 11683
4737 11689 4737 11702 4731 11705 4731 11737
4734 11735 4797 11734
$$
FX000
WWUS56 KOTX 131544
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
841 AM PDT TUE JUN 13 2006
IDC055-WAC063-131615-
/O.CON.KOTX.SV.W.0016.000000T0000Z-060613T1615Z/
KOOTENAI ID-SPOKANE WA-
841 AM PDT TUE JUN 13 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM PDT
FOR EASTERN SPOKANE AND WESTERN KOOTENAI COUNTIES...
AT 832 AM PDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DIME SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ROCKFORD TO LIBERTY LAKE TO POST FALLS...OR ALONG A
LINE EXTENDING FROM 17 MILES SOUTHEAST OF SPOKANE TO 11 MILES
SOUTHWEST OF POST FALLS TO POST FALLS...MOVING NORTH TO NORTHWEST AT
40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
TRENTWOOD...DISHMAN AND MILLWOOD BY 850 AM PDT
7 MILES EAST OF MILAN BY 915 AM PDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DESTRUCTIVE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
HAIL UP TO THREE-QUARTER INCH IN DIAMETER HAS BEEN REPORTED IN
HAUSER LAKE AND POST FALLS WITH THIS STORM. IF YOU ARE IN THE PATH
OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 4794 11719 4794 11706 4789 11684 4739 11683
4737 11689 4737 11702 4731 11705 4731 11737
4734 11735 4797 11734
$$
FX000
WWUS56 KOTX 131558
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
856 AM PDT TUE JUN 13 2006
IDC055-WAC063-131615-
/O.CON.KOTX.SV.W.0016.000000T0000Z-060613T1615Z/
KOOTENAI ID-SPOKANE WA-
856 AM PDT TUE JUN 13 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM PDT
FOR EASTERN SPOKANE AND WESTERN KOOTENAI COUNTIES...
AT 850 AM PDT...TRAINED WEATHER SPOTTERS AND DOPPLER REPORTED SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM OTIS ORCHARDS TO 8 MILES
NORTHWEST OF RATHDRUM...OR ALONG A LINE EXTENDING FROM 7 MILES WEST
OF POST FALLS TO 8 MILES NORTHWEST OF RATHDRUM...MOVING NORTH AT 30
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
9 MILES SOUTHEAST OF ELK AND 9 MILES EAST OF MILAN BY 915 AM PDT
ANOTHER STRONG STORM WAS DEVELOPING NEAR THE TOWN OF WORLEY.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
HAIL UP TO GOLF BALLS SIZE HAS BEEN REPORTED IN POST FALLS EARLIER
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 4804 11717 4804 11709 4789 11684 4739 11683
4737 11689 4737 11702 4731 11705 4731 11737
4734 11735 4803 11738
$$
FXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 5:27 AM PDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jun 13, 5:27 AM PDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE SPOKANE WA 527 AM PDT TUE JUN 13 2006 .SYNOPSIS...AN UPPER LEVEL LOW PRESSURE SYSTEM WILL SIT OVER THE PACIFIC NORTHWEST THROUGH MUCH OF THIS WEEK. ONE WEATHER SYSTEM WILL MOVE THROUGH THE AREA THIS EVENING BRINGING THE THREAT OF THUNDERSTORMS TO THE AREA TODAY. && .DISCUSSION... UPDATED MORNING ZONE FORECAST TO ACCOUNT FOR MORNING ELEVATED SHOWER AND THUNDERSTORM ACTIVITY MOVING UP NORTHWARD FROM EASTERN OREGON THIS MORNING. && .AVIATION...CONTINUED VFR CONDITIONS PREVAIL INTO MORNING. ISOLATED ELEVATED NOCTURNAL SHOWERS AND THUNDERSTORMS MOVING NORTHWARD FROM EASTERN OREGON AND SOUTHWEST IDAHO WILL CAUSE SOME SPOTTY NUISANCE MVFR CONDITONS OVERNIGHT AND EARLY MORNING. AFTER 18Z TUES... AFTERNOON CONVECTION WILL REDEVELOP WITH SCT -SHRA AND ISOLD -TSRA ANTICIPATED IN MOST AREAS. && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 74 53 64 49 70 50 / 40 60 70 50 0 20 COEUR DALENE 73 54 63 48 68 48 / 40 70 70 60 20 20 PULLMAN 70 51 61 47 65 47 / 40 70 70 40 10 10 LEWISTON 77 57 69 52 74 55 / 30 70 70 30 0 10 COLVILLE 77 53 67 49 72 45 / 40 50 50 20 0 20 SANDPOINT 77 51 64 48 66 47 / 30 60 70 60 30 20 KELLOGG 76 52 64 47 66 47 / 30 70 70 60 30 20 MOSES LAKE 77 55 75 52 78 52 / 40 60 40 20 0 10 WENATCHEE 73 56 75 53 76 54 / 40 50 30 20 0 10 OMAK 78 54 74 51 76 51 / 40 40 30 20 0 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, Jun 13, 4:22 AM PDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 422 AM PDT TUE JUN 13 2006 IDZ001-004-141130- NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...ST. MARIES...KELLOGG...PINEHURST...OSBURN... WALLACE...MULLAN 422 AM PDT TUE JUN 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO. .DAY ONE...TODAY AND TONIGHT THE THREAT OF THUNDERSTORMS EXISTS TODAY. SOME STORMS MAY CONTAIN HEAVY RAIN...HAIL AND GUSTY WINDS. MORE WET WEATHER IS ANTICIPATED THROUGH WEDNESDAY NIGHT...WHICH MAY LEAD TO HIGH FLOWS ON MANY OF THE SMALLER STREAMS AND CREEKS. DUE THE RAINFALL OVER THE NEXT SEVERAL DAYS...THE KOOTENAI RIVER AT BONNERS FERRY MAY EXPERIENCE HIGH WATER LEVELS THIS WEEK. SEE THE LATEST HYDROLOGIC STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DUE THE RAINFALL OVER THE NEXT SEVERAL DAYS...THE KOOTENAI RIVER AT BONNERS FERRY MAY EXPERIENCE HIGH WATER LEVELS THIS WEEK. SEE THE LATEST HYDROLOGIC STATEMENT FOR DETAILS. IDZ002-003-026-027-WAZ031>038-041>044-141130- COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... MOSCOW...LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER... ANATONE...PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA... OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA... ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE... COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS... REPUBLIC...INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP... WINTHROP...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE... WATERVILLE...MANSFIELD 422 AM PDT TUE JUN 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE THREAT OF THUNDERSTORMS REMAINS TODAY. SOME STORMS MAY CONTAIN HEAVY RAIN. MORE WET WEATHER IS ANTICIPATED THROUGH WEDNESDAY...WHICH MAY LEAD TO HIGH FLOWS ON MANY OF THE SMALLER STREAMS AND CREEKS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HIGH FLOWS ON MANY OF THE SMALLER STREAMS AND CREEKS COULD MAY LINGER INTO WEDNESDAY AND A BIT BEYOND.
In the hours before
Local storm report, Jun 13, 7:20 AM PDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
720 AM PDT TUE JUN 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM HAIL 1 N PULLMAN 46.72N 117.17W
06/13/2006 E1.00 INCH WHITMAN WA TRAINED SPOTTER
WHITMAN 1
0716 AM HAIL 1 SW PULLMAN 46.72N 117.18W
06/13/2006 E0.75 INCH WHITMAN WA TRAINED SPOTTER
WHITMAN 15
&&
JCOTEThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 10:48 PM PDT | Severe Thunderstorm Warning | OTX | Bonner, Boundary | 27 min |
| Jun 13, 7:31 AM PDT | Severe Thunderstorm Warning | OTX | Benewah, Latah | 44 min |
| Jun 13, 10:45 AM PDT | Flash Flood Warning | OTX | Bonner | 90 min |
| Jun 12, 7:23 PM PDT | Severe Thunderstorm Warning | OTX | Chelan | 37 min |
| Jun 12, 7:42 PM PDT | Flash Flood Warning | OTX | Chelan | 93 min |
| Jun 13, 6:41 AM PDT | Severe Thunderstorm Warning | OTX | Garfield, Whitman | 49 min |
| Jun 13, 9:08 AM PDT | Severe Thunderstorm Warning | OTX | Pend Oreille, Spokane, Stevens | 67 min |
| Jun 13, 10:20 AM PDT | Severe Thunderstorm Warning | OTX | Pend Oreille | 40 min |
| Jun 13, 1:27 PM PDT | Flash Flood Watch | OTX | Chelan, Douglas | 6 hr |
Nearby
Severe Thunderstorm Warnings in Idaho, 2006Severe Thunderstorm Warnings in Washington, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.